Discussions that mention zoloft

Panic Disorders board


I'd just like to add that I took 2 months to withdraw
from 25mg of Zoloft... (I was on it a total of 6 months)... every two weeks I would slice off a bit more from each pill until I was literally taking a crumb the last two weeks. I thought I would avoid withdrawal symptoms by doing it this way, but 3 weeks after stopping the medication, I started having very strange twitching in my eyebrows and I experienced a few of the celebrated brain zaps. I also had weird jumpy feelings in my neck and shoulders that lasted for over a month.

It's been 2.5 months since I discontinued and I finally feel like I'm coming out of the withdrawal woods... except for the 10 pounds I gained (while on Zoloft) that I can't seem to lose (have been trying since September and haven't lost 1 pound yet!). But it is the holidays, so I'm cutting myself some slack and I'm going to try again to lose it in January.

So I completely agree -- take your time to withdraw. My opinion is slower is better.

And, I have heard that the drug companies only test these medications for short periods of time... some of them only test for 6 weeks! I think the PDR lists Zoloft as being tested for 3 months (I don't have a copy of the PDR, so someone correct me if I'm wrong). So all the side effects that are listed are from test-subjects taking these medications for 3 months or less!

As for AD's being "cure-alls", in the last month, I've had 2 friends tell me they were prescribed anti-depressants for non-depression/anxiety related problems. One friend had a "restless leg" problem and her doctor prescribed Paxil. She fortunately talked to another friend who told her to take magnesium and that cleared up the problem. So thankfully she didn't end up taking the Paxil. And then another friend told me her doctor prescribed Prozac to help her lose weight! Unbelievable! I told her it might help her lose weight initially, but that it could do harm long-term to her metabolism.

CarrieLynn